Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Jan 21, 2007, 1:24 AM PST for 4 counties in California. It took effect at Jan 21, 2007, 10:00 AM PST. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2007, 1:24 AM PST (09:24 UTC)
- In effect from
- Jan 21, 2007, 10:00 AM PST
- Expired
- Jan 23, 2007, 6:00 PM PST
- In force
- 56 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 210924 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 124 AM PST SUN JAN 21 2007 CAZ243-211030- /O.CAN.KSGX.FW.A.0003.070121T1800Z-070124T0200Z/ SAN DIEGO COUNTY COASTAL AREAS- 124 AM PST SUN JAN 21 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FIRE WEATHER WATCH FOR THE SAN DIEGO COUNTY COASTAL AREAS. $$ CAZ242-248-250-255>258-211730- /O.UPG.KSGX.FW.A.0003.070121T1800Z-070124T0200Z/ /O.NEW.KSGX.FW.W.0005.070121T1800Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 124 AM PST SUN JAN 21 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE RIDGE ALOFT ALONG THE WEST COAST AND HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL PRODUCE A MODERATE TO STRONG SANTA ANA WIND EVENT TODAY THROUGH TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST TONIGHT THROUGH MONDAY. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT LATE THIS MORNING AND CONTINUE LOW THROUGH THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS GUSTING OVER 35 MPH AND LOW RELATIVE HUMIDITY BELOW 15 PERCENT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MACKECHNIE
8 follow-up statements
000 WWUS86 KSGX 211706 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 906 AM PST SUN JAN 21 2007 CAZ242-248-250-255>258-220500- /O.CON.KSGX.FW.W.0005.070121T1800Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 906 AM PST SUN JAN 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... HIGH PRESSURE RIDGE ALOFT ALONG THE WEST COAST AND HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL PRODUCE A MODERATE TO STRONG SANTA ANA WIND EVENT TODAY THROUGH TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST TONIGHT THROUGH MONDAY. LOW RELATIVE HUMIDITY OF LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS GUSTING OVER 35 MPH AND LOW RELATIVE HUMIDITY BELOW 15 PERCENT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HORTON
000 WWUS86 KSGX 220457 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 857 PM PST SUN JAN 21 2007 CAZ242-248-250-255>258-221400- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 857 PM PST SUN JAN 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS THROUGH MONDAY. EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MOEDE
000 WWUS86 KSGX 221152 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 352 AM PST MON JAN 22 2007 CAZ242-248-250-255>258-222000- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 352 AM PST MON JAN 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS TODAY. EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MACKECHNIE
000 WWUS86 KSGX 221858 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1058 AM PST MON JAN 22 2007 CAZ242-248-250-255>258-230300- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1058 AM PST MON JAN 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. STRONG NORTHEAST WINDS ALOFT COMBINED WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE STRONG SANTA ANA WINDS TODAY. EXTREMELY LOW HUMIDITIES LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THE STRONG SANTA ANA WINDS FROM 20 TO 30 MPH WITH GUSTS TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES COMBINED WITH THE LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HORTON
000 WWUS86 KSGX 230249 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 649 PM PST MON JAN 22 2007 CAZ242-248-250-255>258-231100- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 649 PM PST MON JAN 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. AREAS OF STRONG NORTHEAST WINDS AND VERY DRY AIR WITH RELATIVE HUMIDITY LESS THAN 15 PERCENT WILL CONTINUE THROUGH TUESDAY. SOME RECOVERY OF RELATIVE HUMIDITY IS EXPECTED OVERNIGHT IN AREAS WHERE THE WIND DROPS OFF...BUT IN BREEZY AREAS...LITTLE RECOVERY IS EXPECTED. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. LOCALLY STRONG SANTA ANA WINDS FROM 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS...COMBINED WITH THE LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAD
000 WWUS86 KSGX 231150 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 350 AM PST TUE JAN 23 2007 CAZ242-248-250-255>258-232000- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 350 AM PST TUE JAN 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A DRY ATMOSPHERE AND WEAK OFFSHORE FLOW WILL BRING SEVERAL HOURS OF RELATIVE HUMIDITIES OF 10 TO 20 PERCENT TO INLAND AREAS TODAY FROM MID MORNING THROUGH LATE AFTERNOON. WINDS WILL GUST TO 35 MPH THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...DECREASING THIS AFTERNOON. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. LOCALLY STRONG SANTA ANA WINDS FROM 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH THROUGH AND BELOW THE MOUNTAIN PASSES AND CANYONS...COMBINED WITH THE LOW RELATIVE HUMIDITY...WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MARTIN
000 WWUS86 KSGX 231707 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 907 AM PST TUE JAN 23 2007 CAZ242-248-250-255>258-240200- /O.CON.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 907 AM PST TUE JAN 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A DRY ATMOSPHERE AND WEAK OFFSHORE FLOW WILL BRING SEVERAL HOURS OF RELATIVE HUMIDITIES OF 10 PERCENT OR LESS TO INLAND AREAS TODAY FROM MID MORNING THROUGH LATE AFTERNOON. LOCAL WINDS WILL GUST TO 25 MPH THROUGH AND BELOW PASSES AND CANYONS THIS MORNING...DECREASING THIS AFTERNOON. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. HUMIDITIES WILL BE 10 PERCENT OR LESS FOR 10 HOURS OR MORE TODAY. THE DRY WEATHER WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DVA
000 WWUS86 KSGX 240208 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 608 PM PST TUE JAN 23 2007 CAZ242-248-250-255>258-240315- /O.EXP.KSGX.FW.W.0005.000000T0000Z-070124T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 608 PM PST TUE JAN 23 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jan 20, 9:20 PM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 20, 9:20 PM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PST SAT JAN 20 2007 .SYNOPSIS...THE COASTAL EDDY WILL FADE AWAY OVERNIGHT AS OFFSHORE FLOW STRENGTHENS. ANOTHER ROUND OF STRONG SANTA ANA WINDS WILL CONTINUE THROUGH MONDAY...WITH WEAKER OFFSHORE FLOW AND GRADUAL WARMING TUESDAY THROUGH THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE CATALINA EDDY CIRCULATION WAS WELL OFF THE COAST AT 04Z AND DYING A SLOW DEATH. HIGH CLOUDS FROM AN UPPER LEVEL SHORTWAVE WILL RACE SOUTH ACROSS THE CWA EARLY TONIGHT...FOLLOWED BY SUBSIDENCE THAT WILL SCOUR AWAY THE 4500 FEET DEEP MARINE LAYER LATE TONIGHT AND SUNDAY. INITIAL CLEARING WILL TAKE PLACE IN THE INLAND EMPIRE TOWARD DAYBREAK AND THEN WORK SOUTHWARD INTO RIVERSIDE AND ORANGE COUNTIES BEFORE REACHING THE SAN DIEGO COUNTY COASTLINE SUNDAY AFTERNOON. SANTA ANA WINDS WILL SURFACE THROUGH THE CAJON PASS AND INTO THE ORANGE COUNTY MTNS BTWN 12-18Z SUNDAY...SPREAD SOUTH THROUGH THE DAY BEFORE PEAKING SUNDAY NIGHT AND MONDAY MORNING ONCE THE NE FLOW ALOFT ALIGNS WITH THE LOWER LEVELS. THE INGREDIENTS ARE COMING TOGETHER FOR ANOTHER STRONG DAMAGING WIND EVENT. STEEP EAST-WEST THERMAL GRADIENTS...50-60 KT WINDS JUST ABOVE THE SURFACE AND 16 MB OFFSHORE PRESSURE GRADIENTS WILL COMBINE FORCES TO GENERATE SUSTAINED WINDS FROM 30 TO 40 MPH WITH PEAK GUSTS FROM 70 TO 80 MPH THROUGH THE CAJON PASS AND IN THE SANTA ANA MTNS AT FREMONT CANYON. PEAK WINDS WILL BLAST THE AREA SUNDAY NIGHT AND MONDAY MORNING. STRONG WINDS WILL ALSO SURFACE IN THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS WHERE A WIND ADVISORY IS IN EFFECT. HIGH PROFILE VEHICLES WILL HAVE MAJOR DIFFICULTIES TRAVELING THROUGH THE MOUNTAINS LATE SUNDAY THROUGH MONDAY. BLOWING DUST WILL BE A FACTOR IN THE DESERTS AND IN THE INLAND EMPIRE. THE DRY OFFSHORE FLOW WILL CONTINUE TUESDAY THROUGH THURSDAY WITH SFC HIGH PRESSURE HOLDING STRONG OVER THE GREAT BASIN ALTHOUGH THE WINDS WILL BE LIGHTER. 1000-500 MB THICKNESSES BOTTOM OUT AT 540 DM SUNDAY AND THE COLD NORTHEAST WINDS WILL KEEP TEMPS BELOW AVERAGE SUNDAY INTO MONDAY. HIGH TEMPS WILL REBOUND MIDWEEK ONCE THE COLD CORE SHIFTS EAST AND A HIGH AMPLITUDE UPPER LEVEL RIDGE SETS UP OVER THE INTERMOUNTAIN WEST. TEMPS WILL ACTUALLY BE ABOVE AVERAGE TUE-THU...ESPECIALLY WEST OF THE MTNS FROM DOWNSLOPE SUBSIDENCE WARMING. ONSHORE FLOW RETURNS LATE IN THE WEEK FOR COOLER WEATHER AND A BRIEF RETURN OF MARINE LAYER MOISTURE NEXT WEEKEND. && .AVIATION... NEARLY ISOTHERMAL MOIST LAYER BETWEEN ABOUT 3500 AND 6500 FEET RESULTED IN SCT-BKN CLOUDS OVER THE VALLEYS AND COASTAL SLOPES. A FEW OF THESE CLOUDS WILL INTERMITTENTLY REACH COASTAL AREAS. CIGS/VSBYS SHOULD REMAIN VFR NEAR THE COAST AND IN COASTAL VALLEYS OVERNIGHT INTO SUNDAY MORNING...BUT LOCAL COASTAL SLOPE OBSCURATIONS IN LOW CLOUDS WILL OCCUR. THE COASTAL EDDY WILL CONTINUE WEAKENING OVERNIGHT...THEN OFFSHORE FLOW WILL DEVELOP SUNDAY MORNING...CLEARING THE SKIES AND GENERATING STRONG WINDS THROUGH/BELOW PASSES AND CANYONS. MTN WAVES...TURBULENCE...WIND SHEAR AND ROTORS ARE ALL POSSIBLE IN THE LEE/COASTAL SIDE OF THE MTN RANGES...ESPECIALLY AROUND ONTARIO. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX. HIGH WIND WATCH SUNDAY MORNING THROUGH MONDAY EVENING FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS. WIND ADVISORY FOR SAME PERIOD FOR ORANGE COUNTY COAST AND REMAINING MOUNTAIN AREAS. SEE LAXNPWSGX. && PUBLIC............MOEDE MARINE/AVIATION...MAXWELL
Hazardous weather outlook, Jan 20, 3:00 PM PST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PST SAT JAN 20 2007 CAZ042-043-048-050-055>058-060>062-211200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SANTA ANA WINDS INCREASE SUNDAY AND CONTINUE THROUGH MONDAY WITH STRONG NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS. WIND ADVISORIES AND HIGH WINDS WATCHES ARE IN EFFECT. SEE LAXNPWSGX. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE MOUNTAINS...INLAND VALLEYS AND COASTAL AREAS. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 1:37 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 31 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.